# SDR 9VNR20200929001

- Difficulty date: September 28, 2020
- Submitted: September 29, 2020
- Operation: General aviation
- Filed by: Apex Aviation Inc, repair station 9VNR950B
- Aircraft: N9394W
- Make and model: Piper PA-28-235
- Aircraft serial: 2811091
- Aircraft time: 7,012 hours
- Engine: Lyc O540B4B5
- Propeller: Hartzl HCC2YK1
- System (JASC): 6110 · Propeller Assembly
- Part: Bolt
- Part number: HCC2YK1BF
- Part serial: CH23154
- Condition: Sheared
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

OWNER REPORTED OIL LEAK IN FRONT END OF ENGINE.  UPON INVESTIGATION IT APPEARED TO BE SHAFT SEAL LEAK.  REMOVED PROPELLER SPINNER AND FOUND TWO (2) BOLTS SHEARED IN PROPELLER FLANGE.  REMOVED PROPELLER AND DISCOVERED PROPELLER SEAL BETWEEN PROPELLER FLANGE AND FLYWHEEL IN A FLATTENED OUT CONDITION AND NOT SEALING AGAINST SHAFT FLANGE.  TWO (2) STUDS WHERE STILL LOCATED IN THE CRANKSHAFT FLANGE BUSHINGS.  IT APPEARS THE O-RING WAS NOT IN THE PROPELLER RECESS GROOVE WHERE THE O-RING WAS SUPPOSED TO BE AND THE O-RING WAS HOLDING THE PROPELLER FROM SEATING PROPERLY AGAINST THE FLYWHEEL.
